Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 307, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 15, 2016, 5:31 PM CDT for Eastland County, Stephens County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 15, 2016, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 20 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WUUS54 KFWD 152231
SVRFWD
TXC133-429-152315-
/O.NEW.KFWD.SV.W.0307.160915T2231Z-160915T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MORAN...OR 8 MILES NORTHWEST OF CISCO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GUNSIGHT AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3251 9911 3252 9910 3259 9910 3267 9887
3242 9879 3240 9912 3243 9912
TIME...MOT...LOC 2230Z 260DEG 16KT 3249 9906
HAIL...1.00IN
WIND...60MPH
$$
JLDUNN2 follow-up statements
407
WWUS54 KFWD 152250
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT THU SEP 15 2016
TXC133-429-152315-
/O.CON.KFWD.SV.W.0307.000000T0000Z-160915T2315Z/
EASTLAND TX-STEPHENS TX-
550 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN EASTLAND AND SOUTHWESTERN STEPHENS COUNTIES...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUNSIGHT...OR
7 MILES NORTH OF CISCO...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GUNSIGHT AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3252 9910 3259 9910 3267 9887 3242 9879
3240 9912 3251 9911
TIME...MOT...LOC 2250Z 263DEG 16KT 3249 9895
HAIL...1.50IN
WIND...60MPH
$$
JLDUNN349
WWUS54 KFWD 152313
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT THU SEP 15 2016
TXC133-429-152323-
/O.EXP.KFWD.SV.W.0307.000000T0000Z-160915T2315Z/
EASTLAND TX-STEPHENS TX-
613 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EASTLAND AND
SOUTHWESTERN STEPHENS COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3252 9910 3259 9910 3267 9887 3242 9879
3240 9912 3251 9911
TIME...MOT...LOC 2311Z 260DEG 16KT 3249 9895
$$
JLDUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:48 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 15, 3:48 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 348 PM CDT THU SEP 15 2016 .DISCUSSION... Scattered showers and thunderstorms have developed across mainly northwest parts of the CWA this afternoon. The atmosphere across the region is moderately unstable and weakly capped but the favored area for convection will continue to be the northwest where large scale forcing for ascent will remain in place. This forcing is the result of broad troughing over much of the western U.S. A shortwave trough is moving into the High Plains this afternoon and a strengthening upper jet has moved into western North Texas and southern Oklahoma. Coverage of showers and thunderstorms should diminish later this evening with loss of daytime heating. On Friday...a similar setup will remain in place across the region with broad troughing keeping some weak ascent across mainly our northwest counties. As we heat up...scattered showers and storms are expected to develop again. In addition...as the main shortwave trough in the High Plains moves east...a weak cold front will slide south into central Oklahoma. While we may initially see a decrease in coverage of showers/storms to the northwest Friday evening...coverage may increase again after midnight. Another shortwave trough currently over the northern California coast is expected to dig into the southwest U.S. by tomorrow night. This will likely enhance mid/upper level flow into North Texas. In response...moist low level flow is also expected to strengthen overnight Friday. Current high-resolution guidance suggests that at least some scattered showers and thunderstorms will continue along the frontal boundary and move south into North Texas very late Friday night into early Saturday morning. The NAM is most aggressive with the convection in our area but with the frontal boundary nearby and increased ascent expected with the approaching southwest trough...will keep PoPs at 40-50% across our western/northwest counties late Friday night. The front never really looks like it makes it into our area on Saturday...but any remnant boundary or outflows could help ignite scattered thunderstorms during the day Saturday. Coverage appears that it will be scattered (around 30%) in most areas. On Sunday...another shortwave moves trough the central Plains and we will continue to be moist and unstable by afternoon. More scattered showers and thunderstorms will be possible. Favored areas on Sunday will likely north of I-20 where forcing from the trough will be closer. As we head into early next week...upper ridging really looks like it will amplify over the southern Plains. This should allow temperatures to warm into the low to mid 90s Monday and Tuesday. Rain chances really look minimal during this time so have removed the mention of precipitation through much of next week. Dunn && .AVIATION... /ISSUED 1245 PM CDT THU SEP 15 2016/ Another day, another round of scattered showers and thunderstorms across the airspace. Expect most of the convection to be to the north and northwest of the Metroplex this afternoon, but am carrying VCTS for the first several hours of this TAF cycle. 12Z FWD sounding depicted an easy to break cap, and the current convection confirms the cap has broken in many areas already. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 93 76 92 75 / 10 20 30 30 10 Waco 75 92 74 93 74 / 10 10 20 30 10 Paris 72 91 71 90 72 / 10 30 30 20 10 Denton 72 91 72 90 73 / 10 20 40 20 10 McKinney 73 91 72 90 73 / 10 20 30 30 10 Dallas 76 93 76 92 76 / 10 20 30 30 10 Terrell 73 92 74 91 74 / 10 20 20 30 10 Corsicana 75 92 75 92 75 / 10 20 20 30 10 Temple 73 92 73 92 73 / 10 10 20 30 10 Mineral Wells 71 91 71 90 71 / 10 20 50 30 10 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Sep 15, 3:24 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT THU SEP 15 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE REGION THIS EVENING. THE CHANCES WILL BE HIGHEST TO THE NORTH OF INTERSTATE 20. ISOLATED SHOWERS AND STORMS MAY PERSIST OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE PART OF NEXT WEEK. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS DURING THIS PERIOD. GUSTY WINDS MAY ACCOMPANY ANY AFTERNOON THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOX
In the hours before
Special weather statement, Sep 15, 5:23 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 PM CDT THU SEP 15 2016
TXZ115-129-152300-
STEPHENS TX-EASTLAND TX-
523 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EASTLAND AND
SOUTHWESTERN STEPHENS COUNTIES UNTIL 600 PM CDT...
AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORAN...OR 10 MILES NORTHWEST OF CISCO...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...
GUNSIGHT AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
LAT...LON 3251 9911 3252 9910 3260 9910 3269 9887
3242 9879 3238 9912
TIME...MOT...LOC 2222Z 256DEG 9KT 3249 9910
JLDUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:23 PM CDT | Special Weather Statement | FWD | Stephens | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.